MAUDE Adverse Event Report: Covidien Spacemaker; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

Covidien Spacemaker; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number SMBTTOVLX
Medical Device Problem Codes Leak/Splash (1354); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Laceration(s) (1946)
Date of Event 07/07/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a laparoscopic inguinal hernia repair, the balloon port repeatedly shifted position and the balloon leaked gas/air, resulting in gas leakage from the body and difficulty continuing the laparoscopic procedure.The case was converted from laparoscopic to open surgery to complete the procedure.Blood loss of 500 cc or more was reported due to the product issue, and no blood transfusion was required.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
Spacemaker
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
Covidien
sabanetas industrial park
ponce PR 00716 -440
Manufacturer (Section G)
Covidien
sabanetas industrial park
ponce PR 00716 -440
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112--439
+1(800)646-4633
MDR Report Key50111796
Report Number2647580-2026-02237
Device Sequence Number10743846
Product Code GCJ
UDI-Device Identifier10884521545298
UDI-Public(01)10884521545298(17)280229(10)P6C0835(20)02
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K151356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSMBTTOVLX
Device Catalogue NumberSMBTTOVLX
Device Lot NumberP6C0835
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/29/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2026
Supplement Date Received by Manufacturer08/04/2026
Initial Report FDA Received Date08/03/2026
Supplement Report FDA Received Date08/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexUnknown